Schizophrenia.com

Had a hard time sleeping yesterday

It’s like I had lowered my medication and had trouble sleeping because of it, except I hadn’t.

Then my mind starts thinking about maybe the medication has been kept to hot and now it’s less effective, thus I’m having trouble sleeping.

But I don’t know if that is the case. I’ll see how it goes tonight.

3 Likes

Help! :confused: 1515151515

3 Likes

Yes
coming off antipsychotic will causes insomnia
But it is transitory and will disappear after few weeks
Use Melatonin instead

1 Like

But I’m not coming off antipsychotics, I took the dose I use to take. And I couldn’t sleep, like it felt like I was reducing dose while I wasn’t.

2 Likes

Aha
I didn’t catch that
But still maltonin can help
My pdc gave me quetiapin 25 mg for sleep

1 Like

@ninjastar
Hi, why my user name is gray?

1 Like

You joined recently and still haven’t met the threshhold for membership status.

2 Likes

But, since that was a month ago and you have a good posting history so far, I will manually bump you up.

3 Likes

Insomnia is normal when withdrawing but it can take a lot longer than a few weeks depending on the person and the drug.

I am coming up on 2 months quitting olanzapine and I can’t sleep at all. I have to take a sleeping pill. I found melatonin completely useless.

The internet is loaded with thousands of people who quit olanzapine and can’t sleep even after a year, recovery stories are few and far between, one guy said it took him 2.5 years to get some semblance of normal sleep back.

@magz what drug are you taking?

I’m taking olanzapine. I’m not coming off them. What I meant in the post was that the problem sleeping felt like I was coming off meds.

Some days ago I was trying to come off though, I took 5mg instead of 7.5mg, but then I noticed I couldn’t sleep so I took an extra 2.5mg and decided to stay at 7.5 istead of coming off.

Maybe that threw my body off balance a bit? So maybe if I just keep take 7.5mg like normal my sleep will get good again.

That’s horrible btw, that it takes people so long to get their sleep back. :confused:

1 Like

Yeah, do a google search for “olanzapine withdrawal insomnia” There are a ton of websites and forum posts about it, people having problems. It’s a major problem and the most severe I have read about with Olanzapine. Yet doctors and the medical establishment don’t recognize it so you can’t get help. I gave up trying to convince people it was the olanzapine and just told my doctor I can’t sleep and need a pill, I now take 1mg of clonazepam every night 1/2 hour before bed.

Now that you tell me you are on olanzapine I am not surprised you can’t sleep when lowering your dose. I ran into the exact same problem. At 5mg I could sleep somewhat, at 2.5mg hardly at all, and now that i am off it I can’t sleep 1 minute, even after being up for several days, without a sleeping pill. It’s brutal.

1 Like

I did try to lower my dose but like I said I went up again to my previous dose pretty fast because I couldn’t sleep. That was maybe 3 days ago.

So now I’m on the dose I was at again, but I coulnd’t sleep yesterday. Let’s hope it will stabilize itself… I guess sometimes you just sleep bad anyway.

The first time I lowered my dose and then increased it back and couldn’t sleep it took me a month to recover, I hope it is quicker for you.

Thanks. I’m sorry to hear about your sleep problems btw. Hopefully with time it will return to normal.

1 Like

Thank you ninjastar
It’s kind of you

1 Like

@Headspark What you’re saying about sleeping problems when quitting olazapine makes me a bit worried for when I might switch medication in the future. Hopefully it goes well

1 Like

Well, I hope it goes well for you but the horror stories on the Internet suggest it won’t. If you are experiencing sleep problems with a small reduction now, your sleep problems will be brutal when you quit. It makes me sad to see this happen to others. The odd thing is this problem doesn’t effect everyone, there are people that take olanzapine and quit just fine, but there is a subset of individuals that can no longer sleep. I can’t find an explanation or a fix. The best I have been able to do is to take 1mg of clonazepam to sleep, I’ve tried numerous other medications for sleep and it seems to work best.

I’ve tried quitting olanzapine several times, I always went back on it because I couldn’t sleep. But this last time it stopped working for sleep. It is now a totally useless drug for me. I can only hope that one day my ability to sleep comes back but I think I am in in it for the long haul based on what I have read about other peoples experiences.

For now clonazepam is as good as it gets, but I will be come a benzo dependent person because of it, so if my sleep does return the next battle will to taper down and ween myself off clonazepam. It’s a serious drug too, I heard if you just stop taking it you can have a seizure and die, you have to reduce it very slowly.

Spending all night ruminating is not good at all

Wish I had found a non-med way of curing this, but I failed to do so.

I think the best you can do is try and work with the doctor to get you back on track, and maybe once sleep hygiene is restored, you can come off them

Good luck

Let’s hope these brain changes can be reversed, just that it takes time.

How long were you on olanzapine for btw? Maybe that is a factor.

I was on olanzapine for over 15 years, but I have read about similar sleep problems from people that have been on it for less than a year. I’ve also heard similar sleep problems from people who abruptly quit and from people that slowly tapered off. My total taper time from 40mg down to 0 was about 4 years, I took it nice and slow. I wish I had good news but I don’t